The Lupus Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
29 Posts
Discussion Starter · #1 ·
HI there,i'm still trying to get used to this site only my second post, thankyou to all who replied re azathropine, i too have been advised to take following 9yrs on plaq and pred but have been very woried about losing hair, cancers etc, so it has helped an awful lot to hear all your positive remarks. Can i just ask if anyone has experienced this... I have developed ring like marks on my nose and now on my cheeks one each side, they are niether sore nor itchy,and the first appeared approx 10mths ago but the othe five have come in the last 2mths, they are the size of a penny (ish) noy exactly round with a red outer and a paler white than my skin tone in the centre, some days the outer red is more red tthan other days but why, i dont know, they are quite prominent now even through makeup, i,m not seeing my consultant at Tommies til' aug and wondered if anyone had any ideas , Good luck to you and your son mum86 and take care all,
Carol5
 

·
Registered
Joined
·
14,661 Posts
Hello Carol
Welcome to the forum :).

I have moved your post from mum86's thread about azathioprine to start this thread about your skin problems question. I am glad the posts about azathioprine helped reassure you.
About the skin I wonder if you have been taking care in the sun ? I don't know if these things are lupus related or not but it seems reasonable to assume that they are, and the description would certainly fit some sorts of lupus skin problems. It is impossible to tell from a description or even looking at photos because lupus skin problems can resemble other sorts. Sometimes a dermatologist can't tell just by looking. Many have never seen lupus skin.
Unfortunately skin problems can start after diagnosis, sometimes many years after.

Do you know what antibodies you have ? Anti-Ro maybe ?

Anyway, the problem is what to do about it before your August appointment. The chances of getting to see a dermatologist before then are pretty slim but you could always ask. If you did and if he says it is lupus related then there is the question of how to treat it and it is unlikely the dermatologist would start special treatment when you are already being treated for SLE by a rheumy consultant.

If you live anywhere near St Thomas' I was told they have a walk in dermatology clinic at the Dermatology Department which is part of St Georges in fact. You could try calling the Lupus Unit or even writing to Dr D Cruz for advice or even the online nurse.
I don't suppose your GP would be any use except he might be willing to prescribe some steroid cream which could ease it short term.

So if there's no way you can get expert advice, all I can suggest is that you start taking maximum care to avoid sun or other UV exposure. The first step is to avoid it and the second to protect yourself with sun screen clothing and broad brimmed hat, and broad band sun screen. See your GP to see if he would prescribe steroid cream which should be used very sparingly and only for a couple of weeks at a time. There is additional special treatment for skin problems but the very first way of dealing with them is to keep out of the sun. It might be that the azathioprine could help a bit because it suppresses all sorts of lupus activity, but it also increases photosensitivity so even greater care needs to be taken when you are on it.
That's all I can suggest right now

Good Luck

Clare
 
1 - 2 of 2 Posts
Top